Alert archive / Ohio / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 30, NWS Cleveland, OH

May 27, 2015Erie County, Ottawa County, Sandusky County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at May 27, 2015, 4:17 PM EDT for Erie County, Ottawa County, Sandusky County, Ohio. It was in force for 43 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 27, 2015, 4:17 PM EDT (20:17 UTC)
Expired
May 27, 2015, 5:00 PM EDT
In force
43 min
Issued by
NWS Cleveland, OH
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Erie County, OH, Ottawa County, OH, Sandusky County, OH

The radar

The Cleveland radar (KCLE), 95 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 27, 4:30 PM EDTTSTM WND DMG1 Se Fremont, OHUTILITY POLE AND POWER LINE DOWN ON FINEFROCK ROAD SOUTHEAST OF FREMONT. ALSO LARGE TREE DOWN NEARBY.
May 27, 4:40 PM EDTTSTM WND DMGClyde, OHEMA AND SKYWARN REPORTS 3 FOOT DIAMETER TREE DOWN IN CLYDE. SEVERAL LARGE BRANCHES ALSO DOWN IN TOWN. SHINGLES BLOWN OF THE ROOF OF ONE HOUSE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 27, 1:08 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 8.3 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2015-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 15 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2015-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 127 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
15 J/kg
Mixed-layer CIN
-66 J/kg
Mixed-layer LCL
902 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
127 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

768 
WUUS51 KCLE 272017
SVRCLE
OHC043-123-143-272100-
/O.NEW.KCLE.SV.W.0030.150527T2017Z-150527T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
417 PM EDT WED MAY 27 2015

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SANDUSKY COUNTY IN NORTHWESTERN OHIO...
  WEST CENTRAL ERIE COUNTY IN NORTH CENTRAL OHIO...
  SOUTHEASTERN OTTAWA COUNTY IN NORTHWESTERN OHIO...

* UNTIL 500 PM EDT

* AT 417 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
  GIBSONBURG...OR 12 MILES NORTH OF FOSTORIA...MOVING EAST AT 55 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  FREMONT...PORT CLINTON...BELLEVUE...CLYDE...OAK HARBOR...
  GIBSONBURG...ELMORE...GREEN SPRINGS...LINDSEY...HELENA...BURGOON...
  WHITES LANDING AND VICKERY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4154 8300 4152 8297 4151 8299 4152 8290
      4159 8284 4149 8283 4149 8296 4145 8304
      4145 8301 4143 8301 4145 8297 4142 8294
      4145 8284 4125 8284 4126 8340 4142 8342
TIME...MOT...LOC 2017Z 259DEG 48KT 4134 8339 

HAIL...1.00IN
WIND...60MPH
 
$$

LAPLANTE
2 follow-up statements
721 
WWUS51 KCLE 272040
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
440 PM EDT WED MAY 27 2015

OHC043-123-143-272100-
/O.CON.KCLE.SV.W.0030.000000T0000Z-150527T2100Z/
SANDUSKY OH-ERIE OH-OTTAWA OH-
440 PM EDT WED MAY 27 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR SANDUSKY...WEST CENTRAL ERIE AND SOUTHEASTERN OTTAWA COUNTIES...

AT 439 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR FREMONT...AND
IS NEARLY STATIONARY.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
FREMONT...PORT CLINTON...BELLEVUE...CLYDE...OAK HARBOR...GREEN
SPRINGS...LINDSEY...BURGOON...WHITES LANDING AND VICKERY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4154 8300 4152 8297 4151 8299 4152 8290
      4159 8284 4149 8283 4149 8296 4145 8304
      4145 8301 4143 8301 4145 8297 4142 8294
      4145 8284 4125 8284 4126 8325 4147 8326
TIME...MOT...LOC 2039Z 259DEG 48KT 4139 8302 

HAIL...1.00IN
WIND...60MPH
 
$$

TK
119 
WWUS51 KCLE 272058
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
458 PM EDT WED MAY 27 2015

OHC043-123-143-272107-
/O.EXP.KCLE.SV.W.0030.000000T0000Z-150527T2100Z/
SANDUSKY OH-ERIE OH-OTTAWA OH-
458 PM EDT WED MAY 27 2015

...THE SEVERE THUNDERSTORM WARNING FOR SANDUSKY...WEST CENTRAL ERIE
AND SOUTHEASTERN OTTAWA COUNTIES WILL EXPIRE AT 500 PM EDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT FOR
NORTHWESTERN OHIO.

LAT...LON 4154 8300 4152 8297 4151 8299 4152 8290
      4159 8284 4149 8283 4149 8296 4145 8304
      4145 8301 4143 8301 4145 8297 4142 8294
      4145 8284 4125 8284 4126 8325 4147 8326
TIME...MOT...LOC 2055Z 259DEG 48KT 4139 8302 

$$

TK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 4:07 PM EDT, 10 minutes earlier.

Area forecast discussion, May 27, 4:07 PM EDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
407 PM EDT WED MAY 27 2015

.SYNOPSIS...
A WEAKENING COLD FRONT WILL MOVE TO THE EAST THIS EVENING. WEAK HIGH
PRESSURE WILL BRIEFLY BE OVER THE AREA THURSDAY BUT WILL MOVE OFF
THE NEW ENGLAND COAST EARLY FRIDAY AS LOW PRESSURE MOVES THROUGH
THE CENTRAL GREAT LAKES.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
A LINE OF CONVECTION WILL MOVE EAST ACROSS THE AREA THIS THE
EVENING HOURS. TIMING BASED ON THE HRRR HAS IT EAST BY ABOUT 2-3Z.
SKIES SHOULD CLEAR OVERNIGHT POST COLD FRONT. LOWS NEAR MOS.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY NIGHT/...
THURSDAY HIGH PRESSURE WILL BE IN CONTROL FOR THE DAY WITH FAIRLY
DRY AIR IN PLACE. WILL GO WITH PARTLY CLOUDY/MOSTLY SUNNY FOR THE
DAY. THURSDAY NIGHT MOISTURE WILL RETURN FROM THE SOUTH AS THE
HIGH MOVES EAST. CONCERNED ABOUT SHOWERS DEVELOPING MAINLY EAST
HALF. FRIDAY A COLD FRONT WILL APPROACH FROM THE
NORTHWEST..REACHING THE CENTRAL LAKES BY 00Z SATURDAY. SATURDAY
THE COLD FRONT WILL MOVE THROUGH. LIKELY POPS REASONABLE THROUGH
THE FIRST HALF OF SATURDAY NIGHT. POPS WILL TAPER FROM NORTHWEST
TO SOUTHEAST LATE SATURDAY NIGHT AND SUNDAY.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
THE BIGGEST ISSUE IN THE EXTENDED PORTION OF THE FORECAST IS HOW FAR
SOUTH THE FRONT WILL SAG ON SUNDAY AND HOW QUICKLY IT COMES BACK
NORTH. WILL DECREASE THE CHANCE OF SHOWERS ON SUNDAY. A LOT OF
TIMES THE MODELS ARE OVER DONE ON HOW MUCH PRECIP ACTUALLY OCCURS IN
THESE PATTERNS. WILL KEEP A LOW POP CHANCE (15-30 POP) EARLY NEXT
WEEK UNTIL WE CAN SEE A BETTER TREND IN THE MODELS AND GRADUALLY
INCREASE TEMPERATURES BACK UP ABOVE NORMAL BY MID WEEK.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
WEAK COLD FRONT OVER INDIANA WILL MOVE EAST THIS AFTERNOON AND
EARLY TONIGHT. SHOWERS AND THUNDERSTORMS WILL FILL IN AHEAD OF THE
FRONT. SOME OF THE STORMS WILL HAVE STRONG WINDS AND HAIL AND
LOCAL IFR CONDITIONS. THE SOUTH TO SOUTHWEST WIND WILL BE GUSTY
AHEAD OF THE FRONT. WINDS VEERING WEST BEHIND THE FRONT TONIGHT AND
THEN LIGHT NORTH BY THURSDAY MORNING. VFR EXCEPT FOR PATCHY MVFR
FOG THURSDAY MORNING.

OUTLOOK...NON VFR CONDITIONS SATURDAY IN SHRA/TS. NON VFR
POSSIBLE INTO SUNDAY.

&&

.MARINE...
THE WEAK COLD FRONT CROSSING LAKE ERIE EARLY TONIGHT WILL CONTINUE
TO PRODUCE THUNDERSTORMS WITH GUSTY WINDS AS IT MOVES EAST AND
MARINERS ON THE CENTRAL AND EASTERN BASIN WILL HAVE TO MONITOR FOR
THUNDERSTORMS. THE GRADIENT IS PRETTY LIGHT BEHIND THE FRONT AND
COMES AROUND FROM THE NORTH AND THE NORTHEAST ON THURSDAY...VEERING
TOWARD THE SOUTHEAST AND SOUTH AGAIN BY FRIDAY AHEAD OF THE NEXT
FRONT. WINDS WILL BE STRONGER WITH THE NEXT FRONT...INCREASING FROM
THE SOUTHWEST EARLY SATURDAY AND SHIFTING TO NORTH AND NORTHEAST
AFTER THE FRONTAL PASSAGE LATE SATURDAY. A SMALL CRAFT ADVISORY MAY
BE NEEDED BY LATER SATURDAY INTO SUNDAY.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...TK
NEAR TERM...TK
SHORT TERM...TK
LONG TERM...KOSARIK
AVIATION...KOSARIK
MARINE...KOSARIK
Hazardous weather outlook, May 27, 5:29 AM EDT, 10 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
529 AM EDT WED MAY 27 2015

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-280930-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD-
OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-
TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-
MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-
SOUTHERN ERIE-CRAWFORD PA-
529 AM EDT WED MAY 27 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...
NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND
NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE REGION
THIS AFTERNOON INTO THE EVENING. THE MAIN THREAT WILL BE STRONG
DAMAGING WINDS BUT LARGE HAIL WILL BE POSSIBLE.

A WEAKENING COLD FRONT WILL MOVE INTO NORTHWEST OHIO THIS
AFTERNOON WITH THUNDERSTORMS DEVELOPING ALONG IT. THESE
THUNDERSTORMS WILL MOVE EASTWARD THROUGH THE EVENING AND COULD
IMPACT ALL OF NORTHERN OHIO AND NORTHWEST PENNSYLVANIA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
SEVERE THUNDERSTORMS WILL BE POSSIBLE SATURDAY AFTERNOON AND
EVENING AS ANOTHER COLD FRONT MOVES ACROSS THE AREA.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.

In the hours before

Local storm report, May 27, 2:09 PM EDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
209 PM EDT WED MAY 27 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0157 PM     TSTM WND DMG     5 NW TOLEDO             41.72N 83.65W
05/27/2015                   LUCAS              OH   PUBLIC

            SEVERAL LARGE LIMBS DOWN.

&&

MITCHELL
Local storm report, May 27, 2:13 PM EDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
213 PM EDT WED MAY 27 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     HAIL             BOWLING GREEN           41.38N 83.65W
05/27/2015  E0.75 INCH       WOOD               OH   TRAINED SPOTTER

            HAIL COVERING THE GROUND.

&&

MITCHELL
Local storm report, May 27, 2:27 PM EDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
227 PM EDT WED MAY 27 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0138 PM     TSTM WND DMG     1 WSW SYLVANIA          41.71N 83.72W
05/27/2015                   LUCAS              OH   BROADCAST MEDIA

            SEVERAL UTILITY POLES AND WIRES DOWN.

&&

MITCHELL
Local storm report, May 27, 2:28 PM EDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
228 PM EDT WED MAY 27 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     HAIL             3 W PEMBERVILLE         41.41N 83.52W
05/27/2015  E1.00 INCH       WOOD               OH   TRAINED SPOTTER

&&

MITCHELL
Local storm report, May 27, 3:03 PM EDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
303 PM EDT WED MAY 27 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0251 PM     TSTM WND DMG     2 NE ELMORE             41.49N 83.26W
05/27/2015                   OTTAWA             OH   TRAINED SPOTTER

            TREE DOWN NEAR ROUTE 105.

&&

MITCHELL
Local storm report, May 27, 3:57 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
357 PM EDT WED MAY 27 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     TSTM WND GST     CUSTAR                  41.28N 83.84W
05/27/2015  E60.00 MPH       WOOD               OH   TRAINED SPOTTER

            PEA SIZE HAIL ALSO.

0350 PM     TSTM WND GST     OAK HARBOR              41.51N 83.15W
05/27/2015  E60.00 MPH       OTTAWA             OH   TRAINED SPOTTER

            PEA SIZE HAIL ALSO.

&&

MITCHELL

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 1:20 PM EDTSevere Thunderstorm WarningCLELucas55 min
May 27, 1:52 PM EDTSpecial Marine WarningCLE113 min
May 27, 2:07 PM EDTSevere Thunderstorm WarningCLEWood38 min
May 27, 2:42 PM EDTSevere Thunderstorm WarningCLEOttawa, Sandusky33 min
May 27, 3:37 PM EDTSevere Thunderstorm WarningCLEWood53 min
May 27, 3:40 PM EDTSpecial Marine WarningCLE65 min
May 27, 3:44 PM EDTSevere Thunderstorm WarningCLEOttawa, Sandusky31 min
May 27, 4:33 PM EDTSpecial Marine WarningCLE87 min
May 27, 4:45 PM EDTSevere Thunderstorm WarningCLEErie45 min
May 27, 5:19 PM EDTSevere Thunderstorm WarningCLELorain26 min
May 27, 5:35 PM EDTSpecial Marine WarningCLE115 min
May 27, 5:42 PM EDTSevere Thunderstorm WarningCLECuyahoga, Lorain33 min
May 27, 7:53 PM EDTSevere Thunderstorm WarningCLEAshland, Knox, Morrow, Richland22 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.